Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

June 30, 2017Thomas County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 30, 2017, 5:13 PM EDT for Thomas County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 5:13 PM EDT (21:13 UTC)
Expired
Jun 30, 2017, 6:00 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS82 KTAE 302113
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT FRI JUN 30 2017
 
GAZ158-159-302200-
Brooks GA-Thomas GA-
513 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...

At 513 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles southwest of Boston, or 8 miles southeast
of Thomasville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Boston, Dixie, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Patten, Eason, Oaklawn, Merrillville, Pidcock,
Newark and Metcalf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8359 3066 8386 3067 8393 3074 8408
      3097 8388
TIME...MOT...LOC 2113Z 239DEG 18KT 3073 8391 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:32 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 30, 3:32 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Fri Jun 30 2017

.NEAR TERM [Through Tonight]...
A weak shortwave along with a very moist environment (PW's ~2.0) is
aiding convection across the far western Florida Panhandle and SE AL
early this morning. This feature and accompanying deep layer
moisture will be lifting northeastward today. The deepest moisture
and best upper level support will generally be across our AL and GA
zones were PoPs will be 70%, Then, we should see a north to south PoP
gradient across the Florida Panhandle and Big Bend with 30-40% along
and near the coast to 50-60% elsewhere. Highs will range from the
upper 80s to lower 90s.

.SHORT TERM [Saturday Through Sunday Night]...
Model guidance has been suggesting for the last couple of days
that a mid level ridge will build just south of the Florida
Panhandle in the Eastern Gulf. Additionally, the airmass looks as
though it will dry out slightly over the next couple of days. The
combination of the ridge and drier airmass should greatly reduce
the thunderstorm potential on Saturday. In fact, some of the
guidance members struggle to generate any thunderstorms on
Saturday. The associated MOS guidance PoP is also 20 percent or
less on Saturday. As a result, dropped PoPs around 15-20 percent
across the board for Saturday from the previous forecast, and
this might not be enough given anticipated position of the ridge.
With less thunderstorm potential, expect temperatures to be quite
warm, in the mid to possibly upper 90s. With dewpoints in the mid
70s, heat indices will reach into the low to mid 100s on Saturday
afternoon. Note - our heat advisory criteria is a heat index of
108 degrees - and the expected values on Saturday are a few
degrees below that threshold.

On Sunday the ridge will weaken and shift a little to the south of
the region in the afternoon. This should allow for at least
scattered coverage of storms peaking later in the afternoon as the
influence from the east coast sea breeze provides enhanced
convergence along the I-75 corridor. Still expect another hot day
with temperatures in the mid 90s and heat indices pushing 104-105
degrees in places.

.LONG TERM [Monday Through Friday]...
Ridging across the Northern Gulf is expected to break down on
Monday and as a result, a more typical summertime pattern is
expected with rain chances in the 50-60 percent range. This
pattern looks to hold through the upcoming week as forecast area
is sandwiched between the western CONUS ridge and the subtropical
ridge well east of the Florida Peninsula. With increased
convection, expect afternoon high temperatures to only warm into
the lower 90s.

&&

.AVIATION [Through 18Z Saturday]...
Scattered showers and thunderstorms will continue this afternoon,
mainly across our inland areas. DHN, ABY, and VLD could see some
brief visibility reductions in stronger showers/storms. Any
showers and storms will likely dissipate by 00Z, with VFR
conditions expected to prevail through the remainder of the
period.

&&

.MARINE...
Light winds and low seas will prevail through next week. Scattered
showers will be possible over the marine area, generally during
the morning hours.

&&

.FIRE WEATHER...
Hazardous fire weather conditions are not expected through the next
several days. Chances for scattered showers and thunderstorms will
persist through the weekend and into next week.

&&

.HYDROLOGY...
Scattered showers this afternoon will produce locally heavy
rainfall, however, storms are moving quickly enough to limit any
meaningful flood threat. Saturday and Sunday should generally be
drier days. Thereafter, a return to a more wet pattern suggests at
least a small potential for localized flooding from slow moving
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  74  95  75 /  10  30  10  30  30
Panama City   77  89  77  88  74 /  20  20  10  20  10
Dothan        73  92  74  93  73 /  20  30  10  30  20
Albany        74  93  74  93  74 /  30  30  10  30  30
Valdosta      74  95  73  96  74 /  30  30  10  40  30
Cross City    75  93  75  93  74 /  20  20  10  40  30
Apalachicola  77  89  76  89  74 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Lahr
MARINE...Godsey
FIRE WEATHER...Pullen
HYDROLOGY...Godsey

In the hours before

Local storm report, Jun 30, 3:06 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     SAMSON                  31.11N 86.05W
06/30/2017                   GENEVA             AL   911 CALL CENTER

            POWER LINE REPORTED DOWN IN SAMSON

&&

RH
Special weather statement, Jun 30, 3:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
227 PM CDT FRI JUN 30 2017

ALZ066-067-302015-
Dale AL-Henry AL-
227 PM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR DALE AND SOUTHWESTERN HENRY
COUNTIES UNTIL 315 PM CDT...

At 226 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Ozark, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Headland, Fort Rucker, Ozark, Enterprise, Midland City,
Level Plains, Newton, Pinckard, Kinsey, Newville, Napier Field, Bells
Crossroads, Hunt Field, Waterford, Dill, Hooper Stage Field, Kirkland
Crossroads, Knox Field and Mabson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3161 8532 3131 8528 3132 8577 3152 8576
TIME...MOT...LOC 1926Z 260DEG 27KT 3140 8567

ADL
Special weather statement, Jun 30, 3:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
336 PM EDT FRI JUN 30 2017

GAZ122-302015-
Randolph GA-
336 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
415 PM EDT...

At 336 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles south of Cuthbert, moving northeast at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cuthbert, Shellman, Fountain Bridge, Goffs Mill, Pachitla, Shivers
Mill, Carnegie, Coleman, Coles, Martins Crossroads and Randolph Co
A/p.

LAT...LON 3167 8454 3162 8488 3172 8492 3186 8465
TIME...MOT...LOC 1936Z 241DEG 21KT 3167 8483

ADL
Local storm report, Jun 30, 3:41 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     3 WNW FORT RUCKER       31.36N 85.75W
06/30/2017  E0 MPH           DALE               AL   MESONET

            50 MPH WIND GUST AT OBS SITE LOR

&&

RH
Local storm report, Jun 30, 3:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     3 WNW FORT RUCKER       31.36N 85.75W
06/30/2017  M50.00 MPH       DALE               AL   MESONET

            50 MPH WIND GUST AT OBS SITE LOR

&&

RH
Special weather statement, Jun 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT FRI JUN 30 2017

GAZ158-159-302200-
Brooks GA-Thomas GA-
513 PM EDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...

At 513 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles southwest of Boston, or 8 miles southeast
of Thomasville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Boston, Dixie, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Patten, Eason, Oaklawn, Merrillville, Pidcock,
Newark and Metcalf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8359 3066 8386 3067 8393 3074 8408
      3097 8388
TIME...MOT...LOC 2113Z 239DEG 18KT 3073 8391

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:36 PM EDTSpecial Weather StatementTAERandolph39 min
Jun 30, 2:21 PM EDTSpecial Weather StatementTAEGeneva39 min
Jun 30, 2:26 PM EDTSpecial Weather StatementTAEDale49 min
Jun 30, 2:39 PM EDTSevere Thunderstorm WarningTAECoffee, Geneva36 min
Jun 30, 3:02 PM EDTSevere Thunderstorm WarningTAECoffee, Dale28 min
Jun 30, 3:27 PM EDTSpecial Weather StatementTAEDale48 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.